MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LF1637
Medical Device Problem Codes Energy Output Problem (1431); Separation Problem (4043)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, when activating energy using the ligasure device, it was noticed that after reaching end tones to complete seal cycle and cutting, it was reported that the tissue did not look fully sealed and looked raw where there was some bleeding and the tissue was sticking to the jaws of the device.The bleeding was less than 250cc.It was also reported during the same case that the monopolar cautery pencil while using a laparoscopic l-hook was not generating a sufficient energy effect while making good contact with tissue.The generator was switched out during the case and the ligasure device was switched to another to complete the procedure successfully.There were no monopolar issues with the new generator, the new ligasure device worked properly on the new generator.There was no patient injury.
 
Event or Problem Description
According to the reporter, during a laparoscopic hysterectomy procedure, when activating energy using the ligasure device, it was noticed that after reaching end tones to complete seal cycle and cutting, it was reported that the tissue did not look fully sealed and looked raw where there was some bleeding and the tissue was sticking to the jaws of the device.The device did not locked on tissue.The bleeding was less than 250cc.It was also reported during the same case that the monopolar cautery pencil while using a laparoscopic l-hook was not generating a sufficient energy effect while making good contact with tissue.The generator was switched out during the case and the ligasure device was switched to another to complete the procedure successfully.There were no monopolar issues with the new generator, the new ligasure device worked properly on the new generator.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key10688786
Report Number1717344-2020-01221
Device Sequence Number3059123
Product Code GEI
UDI-Device Identifier10884521147003
UDI-Public10884521147003
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K130744
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2024
Device Model NumberLF1637
Device Catalogue NumberLF1637
Device Lot Number90700092X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date10/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1